CSN Login
Members Online: 9

The Chemo Room

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1650
Joined: Jan 2011

Here it is! The Chemo Room: where you might find information on different chemo treatments people are getting, their side effects, tips on how to feel comfy, what drugs to take, etc. Regardless of what stage you are, please post any information about the chemo drug you're on or you've already taken so others can learn. Remember to start with the name of the chemo so it is easier for us to find the chemo we want to find information about. Also, please include the type of bc you were dx with, your age and your stage. For example:

Taxol/DX in 2011 (32)/Ductal carcinoma/stage 2A - I took 4 rounds of taxol in 2011 and it was not bad. The first infusion was hard because I had a lot of body pains. The others were very tolerable. I had no nausea, no diarrhea or constipation. My hair even started to grow back during taxol.

If I left anything out, please let me know.

Start sharing your experiences on chemo ladies!

 

Hugs and Love Smile

 

 

 

 

 

desertgirl947's picture
desertgirl947
Posts: 401
Joined: Oct 2012

I was diagnosed 1/5/12 with two different types of breast cancer -- on the left, infiltrating lobular carcinoma; on the right, ductal carcinoma in situ.  I was 58 years old.  I chose to have a double mastectomy, which later on my surgeon told me that I had made a good decision.  The results of the pathology report indicated that the size of the tumor on the left as well as the fact that one lymph node was affected staged me as IIIA. 

My oncologist wanted me to do chemo and radiation therapy.  For chemo I did Adriamycin and Cytoxan every other Monday for four rounds.  Then I did Taxol every other Monday for four rounds.

Adriamycin/Cytoxan -

  • lost my hair the same week I had my second infusion (opted for a buzz cut rather than watch clumps of my hair fall out over a period of time;
  • my anti-puke pills worked for me in that I had a few days of queasiness and that was it (could still make myself eat, although smaller amounts than usual)
  • Infusions were Mondays and then Neulasta shots were Tuesdays.  I usually felt pretty good until about late Wednesday or Thursday morning and that is when I would start to take my anti-puke drugs.  Usually ok by Sunday and on until my next infusion.

Taxol -

  • lost my eye brows, eye lashes, and nose hairs;
  • had a reaction the third and fourth infusions, but the treatment worked and I was able both times to continue
  • had problems with deep breathing causing me to cough whenever I tried to catch my breath after some activity or a coughing session;
  • had a pesky cough, which disappeared within three weeks of my finishing chemo;
  • had a few days two times towards the end when I really had coughing issues -- my oncologist had me take an allergy pill and that really helped
  • the bottoms of my feet got a little peely on the sides -- kept them "lotioned up" because I did not want to get cracks there (as had a friend of mine years before)
  • my toenails were a little bit different in color and texture -- a glance at my barefeet made that apparent
  • Infusions were Mondays and then Neulasta shots were Tuesdays.  I usually felt pretty good until near the weekend.  Not sure if the achiness in my joints/legs was from the shot or from the chemo, as it did not happen after the final infusion.  The achiness usually went from Friday through Sunday
  • As for numbness -- just a little bit in my smaller toes on one foot

Hope this is what you are wanting and that this helps someone out a little bit. 

Jobi's picture
Jobi
Posts: 211
Joined: Jan 2012

Hello.  I also had AC and Taxol.  I totally agree with everything said in the previous post.  I have a few points to add about my experience. 

 

AC caused me to have pretty bad headaches.  Once I began taking Claritan right before my appointment, that - as well as bone pain - decreased greatly.  The other difficulty I had was constipation.  Instead of taking another pill or powder, I ate prunes.  It really helped. 

Once on Taxol, I developed Neurapathy.  My hands bacame difficult to move and I couldn't even open jars.  They were also painful.  This was not typical for Taxol, so I actually I had to fight to be heard about this.  Eventually, after I had to call my doctor in the middle of the night from pain, she listened.  I was put on Lyrica and given a three week break from chemo. 

If there is anything else I would say, it is learn to be your own advocate.  It took me so long to do that as I didn't want to hurt anyone's feelings by telling them they may be mistaken.  I know my body and you know your.  Speak up. 

Dorene 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network